

NSW s100 Hepatitis B Prescriber Course – November 2023

Key dates

Learning Session 1

Thursday, 2 November, 6:30PM - 8:30PM (AEDT)

Learning Session 2

Thursday, 9 November, 6:30PM - 8:30PM (AEDT)

Learning Session 3

Thursday, 16 November, 6:30PM - 8:30PM (AEDT)

Learning Outcomes

Through online learning and virtual teaching, participants will learn to:

- •Outline the critical role of primary care in the diagnosis, management and treatment of people living with chronic hepatitis B
- •Plan long-term care, including guideline-based monitoring and hepatocellular carcinoma screening, for patients with chronic hepatitis B
- · Select and prescribe first-line antiviral treatment when clinically indicated
- •Identify situations where specialist advice or referral is required



•Integrate principles of person-centred and culturally competent care into hepatitis B management

Pre-course activities

- 1. Pre-course survey (M) This is designed to help us capture and understand where our attendees are located, what their current caseloads are and their CHB knowledge prior to attending our prescriber course. We use the information captured to help improve our courses and to trend community prescriber numbers against prevalence. Your completion of the survey is very important (and as such it is a mandatory activity). Please complete the survey prior to attending the live sessions.
- 2. Online learning modules (OLM) (M) These are available via ASHM's LMS; These modules will give you a basic understanding of hepatitis B and completing them will help you get the most from the prescriber course. These OLMs are mandatory to complete if you wish to become authorised as an HBV s100 community prescriber. The OLMs should take 2hrs maximum to complete. Please complete the OLMs prior to attending the live sessions.
- 3. <u>Lived experience videos (M)</u> These videos are available within the prescriber course on the ASHM LMS. They provide insight into the patient experience when living with CHB. Please watch the videos prior to attending the first webinar.

First zoom learning session (M) – via LMS

Our first zoom learning session is scheduled for **Thursday**, **2 November**, **6:30pm** – **8:30pm** (**AEDT**). The session will be presented by Dr Geoffrey Stewart. The session is mandatory to attend if you wish to be authorised as an HBV s100 community prescriber. Attendance will be monitored. The intended timing of the session is outlined below.

Second zoom learning session (M) - via LMS



Our second zoom learning session is scheduled for **Thursday**, **9 November**, **6:30pm** – **8:30pm** (**AEDT**). The session will be presented by Dr Ken Liu. The session is mandatory to attend if you wish to be authorised as an HBV s100 community prescriber and we will be monitoring attendance. The intended timing of the session is outlined below.

Third zoom learning session (M) – via LMS

The third and last zoom learning session is scheduled for **Thursday**, **16 November**, **6:30pm** – **8:30pm** (**AEDT**). The session will be presented/facilitated by Dr Geoffrey Stewart and Dr Ken Liu. This session is mandatory to attend if you wish to be authorised as an HBV s100 community prescriber and we will be monitoring attendance. The intended timing of the session is outlined below.



Session 1: Thursday, 2 November, 6:30PM - 8:30PM (AEDT)

Time (approx)	Session	Facilitator(s)	Duration	Learning objectives		
6:30pm	Welcome and Introduction	ASHM Project Officer	10 mins	Welcome, housekeeping and overview of the course, expected timing, explanation of the mandatory and optional activities and will share some zoom tips and tricks.		
6.40pm	Lived experience speaker	Rachel Liang	15 mins			
6:55pm	Hepatitis B and the role of primary care	Dr Geoffrey Stewart	25 mins	 Relate hepatitis B epidemiology to implications for clinical practice Explain transmission of hepatitis B and the principles of prevention, including contact tracing and vaccination Outline the critical role of primary care in the diagnosis, management and treatment of people living with chronic hepatitis B 		
	Questions – 5mins					
7:25pm	Testing and diagnosis	Dr Geoffrey Stewart	25 mins	 Explain principles of guideline-based testing for hepatitis B Interpret serology to determine a patient's hepatitis B status Demonstrate how to convey a positive test result for hepatitis B 		
		Q	uestions – 5 r	nins		
7:55pm	Initial assessment	Dr Geoffrey Stewart	25 mins	 Plan initial clinical assessment of patients with chronic hepatitis B Apply knowledge of the natural history of hepatitis B to determine phase of disease Explain the importance of regular monitoring for patients with chronic hepatitis B, including hepatocellular carcinoma surveillance for those at high risk 		



8:20pm	Questions Session 1 – 10 mins
8:30pm	End zoom session one

Mid-course activities (M)

Between the first and second sessions, you will be required to watch the following pre-recorded modules. These should take 25 mins in total to watch. Please complete prior to attending the second zoom session on 9th November.

- 1. <u>Models of care video module.</u> A pre-recorded module recorded by Dr Geoff Stewart. The learning objectives of the video are to: Evaluate the suitability of chronic disease models of care for chronic hepatitis B management; Examine primary care practitioners' roles and responsibilities in chronic hepatitis B shared care.
- 2. <u>Prescribing treatment video module.</u> A pre-recorded module recorded by Dr David Baker. The learning objectives of the video are to: Explain the process for prescribing hepatitis B s100 medication, including use of streamlined authority codes. This module is not compulsory viewing for nurses.



Session 2: Thursday, 9 November, 6:30PM - 8:30PM (AEDT)

Time (approx.)	Session	Facilitator(s)	Duration	Learning objectives		
6:30pm	Welcome	ASHM Project Officer	5 mins	Welcome and house keeping		
6:35pm	Questions so far	Dr Ken Liu	5 mins	Participants can ask questions about any content so far in the course		
6:40 pm	The decision to initiate treatment	Dr Ken Liu	25 mins	 Summarise aims of treatment for chronic hepatitis B Evaluate patients' suitability for antiviral treatment 		
	Questions – 5 mins					
6:45 pm	Take short break - 5 mins					
6:50pm	Choice of therapy	Dr Ken Liu	20 mins	 Select appropriate first line antiviral treatment for patients with chronic hepatitis B Appraise treatment duration and definitions of response 		
7:10pm	On-treatment monitoring and adherence	Dr Ken Liu	30 minutes	 Plan clinical monitoring for patients receiving antiviral therapy Analyse the risks associated with non-adherence Outline circumstances under which antiviral treatment for chronic hepatitis B may be stopped 		
	Questions – 10 mins					
7:50pm	Next steps	ASHM Project Officer	5 mins	ASHM facilitator runs through what needs to be completed before the next Zoom session		
8:00pm	Close, end zoom session two					



Mid-course activities (M)

Between the second and third zoom sessions, you will be required to watch a pre-recorded video module, complete one assignment and read one resource. The video module should take 35 mins in total and the online assignment should take one hour. Please complete this video module and the assignment prior to attending the third zoom session.

- 1. <u>Specialist advice and referral video module.</u> A pre-recorded module recorded by Dr Gail Matthews. The learning objectives of the video are to: Identify situations where specialist advice or referral is required.
- 2. Case study assignment: <u>Hazel</u> or <u>Kjaw</u>. Participants can be given the summary of each they may like to choose based on setting and populations they see. Hazel is an Aboriginal woman living remotely (Tennant Creek) and Kjaw is a migrant from Myanmar. Please choose one case study to complete online in the LMS. Key insights and themes will be discussed at the beginning of the second zoom session.



Session 3: Thursday, 16 November, 6:30PM - 8:30PM (AEDT)

Time	Session	Facilitators	Duration	Learning outcomes	
6:30pm	Welcome back and questions	ASHM Project Officer Dr Geoffrey Stewart Dr Ken Liu TBC	5 mins	 Outline session plan Answer any submitted questions Participants have a chance to ask questions about the content so far 	
6:35pm	Case discussions: Lily	Breakout room facilitators	30 mins	Split into breakout rooms and discuss the case with the facilitator	
7:05pm	Case discussions: John and Sandra	Breakout room facilitators	30 mins	Split into breakout rooms and discuss the case with the facilitator	
7:15pm	Key point recap and Q&A	Dr Geoffrey Stewart Dr Ken Liu TBC	10 mins	 Ensure key points are understood and allow opportunity to answer any outstanding questions Each key question appears at each click in the slide 	
7:25pm			Take a shor	t break - 10mins	
7:35pm	Case discussion: Madeleine	Breakout room facilitators	30 mins	Together, facilitator presents case study and asks questions.Group engages in discussion about answers	
8:05pm	Key point recap and Q&A	Dr Geoffrey Stewart Dr Ken Liu TBC	5 mins	Ensure key points are understood	
8:10pm	What's next? Becoming a hepatitis B s100 community prescriber	ASHM project officer	5 mins	 Evaluate the critical role of primary care in the diagnosis, management and treatment of people living with chronic hepatitis B Explain the hepatitis B s100 prescriber program accreditation and maintenance procedures Outline next steps for being involved in core clinical care group 	
8:15pm	Close, end zoom session three				



Post-course activities

Within the 6 weeks following the course, you will be required to complete the following post-course activities. If you need an extension or any help, please get in touch with the ASHM team using the email below.

- 1. <u>Post-course assessment (M).</u> You must pass the post-course assessment with a mark of at least 75% if you wish to be authorised as an HBV s100 community prescriber.
- 2. <u>Post-course survey (M).</u> This is designed to help us capture and understand your knowledge of hepatitis B after completing the course. The survey also helps us understand your opinion on whether the course delivered the intended learning objectives. As with the pre-course survey, we use the information captured to help improve our courses, so your completion of the survey is very important (and as such it is a mandatory activity) and much appreciated.
- 3. **s100 Prescriber application form (M).** Once you have successfully completed the mandatory activities (including the post-course assessment and post-course survey), please let us know and you will be sent a link to the s100 prescriber application form which then initiates your application to become an HBV s100 community prescriber. Your project officers will work with you to help you complete the required steps and documentation to become authorised in your state.

CPD points

ASHM is an RACGP-accredited CPD Provider under the RACGP CPD Program. This is an RACGP-approved CPD activity under the RACGP CPD Program. This activity has been approved for the following hours and types:

- Educational Activities (EA): 6.0 hours
- Reviewing Performance (RP): 3.5 hours

This course and associated activities are accredited with ACRRM for 6 educational activity PDP units, 4 Additional CPD requirements and 3.5 performance review PDP units in the 2023-2025 triennium.

Feedback and help

A reminder that if you have any questions or suggestions, please don't hesitate to contact us at education@ashm.org.au. Thank you and we look forward to seeing you online soon.